Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could the heavy bleeding be due to the side effect of I pill?

hi me & my girl friend had sex during last day of her periods but i m sure i didn t ejaculate inside her on 13th mar 2014, she took ipill as precaution. Normally she has irregular periods but this time she got it again from yesterday 28th mar 2014. This time the bleeding is heavy, is it a side effect of ipill and wat to do now? is there any sol? ps help soon...
Mon, 9 Sep 2019
Report Abuse
OBGYN 's  Response
Hi,

Ipill is an emergency contraceptive pill which is a high dose hormones 50times more potent than normal pill. It can alter your periods and cause bleeding too. Get a direct check-up.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr B. Radhakrishnan. Nair, OBGYN
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, My girlfriend recently had her period and started her new birth control pack. She took the first two pills and then missed day 3 and 4. On the 5th day (today) she took pills 4 and 5. But ultimately skipped pill 3 due to the fact the packaging said not to take 3. As of today she started bleeding again (bleeding about the same consist flow of her normal period); We had intercourse twice in the time of 5 days after her initial cycle. I m wondering what the cause of the second bleeding could be?

doctor1 MD

Hi. I am 24 years old. I m not into regular sex but I had unprotected intercourse with my fiancé on the 7th day from when my periods started. I bled as much as a spot that day. I took an ipill approximately 52 hours later. I have a healthy menstrual cycle of 28-30 days on an average. But I witnessed blood flow on the 9th day from when I had sex. I need to know if it can be due to implantation (as I read through few websites) or it is a side effect of the i pill ? I had taken i pill twice before but that was more than a year ago and I did not witness any bleeding. This is the first time I had unprotected sex.

doctor1 MD

Hi, My partner and i had safe sex on the 11th of July (7 days after her period). However after I ejacuated into the condom there was some leakage, out of fear my partner had an I pill just to be safe. She started bleeding after a week (18th July) and the bleeding stopped on 25th of July. But bleeding started again on 28th on July. She was suppose to get her periods on 29th July. she is 22. Please help us understand why this is happening. Is she pregnant or just the side affect of the pill?